Discussions that mention prednisone

Arthritis board


My aunt has been off prednisone for about 6 months now. She was on it for 2 years at really high doses in the beginning (50mg) to about 5mg near the end.

Like many who has taken prednisone, she gained some awful side effects. Round face, large stomach, hump on her neck etc.

Now that she's off the medication, she thought (and I thought) her side effects would diminish. But it hasn't. Her face got a little pointier, but other than that, nothing else changed.

For those of you who's off prednisone, did your side effects go away fully?

thanks:)
Yes, mine took a year to - well, for me to look like me again!

Pred causes fat to be redistributed to places you normal don't have fat. It takes time for the body to return to normal, even after the weight is lost.

At six months high dose prednisone, I remember looking in the mirror and thinking, "Who is that?!" because I didn't just look fat - I looked like a different person.

It'll get better, just takes time.
I had gained weight and gotten moon face after taking both oral and injected (into spinal canal). The first time I took pred was for 8 months; it took about 6 months or so (if I remember correctly) for the weight and moon face to come off. Other than that, I had no side effects. In fact, my skin on my face looked wonderful while taking it.

However, since last year, when I've gotten ESI's and a nerve block, the weight came on quicker and has not gone away. BUT - I also started taking Lyrica just a few weeks after my last ESI and weight gain and bloat is very common with Lyrica. So, I never lost anything. Plus I cannot really move and can't burn any calories. But If I could take Prednisone forever, without any long-term ill-effects, I would as it seems to help just about every symptom I get.